Alert archive / Texas / Special Weather Statements in 2019
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at May 8, 2019, 7:37 AM CDT for Gillespie County, Texas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 8, 2019, 7:37 AM CDT (12:37 UTC)
- Expired
- May 8, 2019, 8:00 AM CDT
- In force
- 23 min
- Issued by
- NWS Austin/San Antonio, TX
County Gillespie County, TX
The radar
The Austin/San Antonio radar (KEWX), 92 km from the middle of the area, began a volume at 12:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDLF), launched 12:00Z, 0.6 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2538 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 628 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 3.2
- Supercell composite
- 10.0
The text
As transmitted.
868
WWUS84 KEWX 081237
SPSEWX
Special Weather Statement
National Weather Service Austin/San Antonio TX
737 AM CDT Wed May 8 2019
TXZ188-081300-
Gillespie TX-
737 AM CDT Wed May 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GILLESPIE COUNTY UNTIL
800 AM CDT...
At 737 AM CDT, Doppler radar was tracking a strong thunderstorm over
Cain City, or near Fredericksburg, moving northeast at 35 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Fredericksburg, Stonewall, Blumenthal, Luckenbach, Eckert, Cain City,
Willow City, Grapetown, Rocky Hill, LBJ State Park and LBJ National
Historical Park.
A Severe Thunderstorm Watch remains in effect until 100 PM CDT for
south central Texas.
LAT...LON 3023 9859 3014 9875 3014 9889 3021 9897
3050 9868 3050 9859
TIME...MOT...LOC 1237Z 227DEG 32KT 3020 9884
$$
HAMPSHIREWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at May 8, 7:31 AM CDT, 6 minutes earlier.
Area forecast discussion, May 8, 7:31 AM CDT, 6 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 731 AM CDT Wed May 8 2019 .UPDATE... Quick issuance of the zones to add the Severe Thunderstorm Watch (151) for the Edwards Plateau, Hill Country, and Austin Metro areas. Currently there is one severe thunderstorms that produced at least Golf Ball sized hail just to the east of Kerrville. Other storms are on going on the western side of Bexar County and near Boerne. Convective Allowing Models (CAMs) show a broken line of thunderstorms that will slowly progress across South Central Texas through the day. Activity should decrease this evening, but not before the threat of both strong to severe storms (main threats are hail, wind if any bowing segments develop, and an isolated tornado is possible) and brief heavy rainfall and potentially flash flooding. Parts of Metro Austin picked up 2.5-2.85 inches of rain in just over an hour last night, with more rain expected over these areas today and for the days to come. && .PREV DISCUSSION... /ISSUED 641 AM CDT Wed May 8 2019/ AVIATION... SHRA/TSRA will gradually become more numerous as they move from west to east across South Central Texas this morning into afternoon, then decrease from west to east tonight. At KDRT, expect VCSH with MVFR CIGs and SE winds 10 to 15 KTs rapidly becoming VFR mid morning with passage of a dryline shifting winds to NW at 7 to 15 KTs. VFR prevails through tonight with variable winds of 5 KTs or less. At KSAT/KSSF, -SHRA with LIFR/IFR conditions SE winds of 7 to 11 KTs will continue through the morning with a TEMPO of TSRA from 12Z-16Z. Winds turn S at 12 to 18 KTs and gusty late morning with CIGs slowly rising to MVFR, then low end VFR late afternoon into evening. Have gone VCTS this afternoon due to uncertainty of redevelopment. CIGs lower to MVFR this evening and IFR overnight as winds decrease to around 5 KTs. At KAUS, SHRA with IFR conditions will develop at KAUS by mid morning with S winds of 8 to 12 KTS. CIGs slowly rise to MVFR midday and low end VFR late afternoon as S winds increase to 12 to 20 KTs and gusty late morning through early evening with TEMPO of TSRA from 18Z-22Z. CIGs lower to MVFR this evening and IFR overnight as winds decrease to around 5 KTs. A cold front moves through late Thursday morning with winds shifting to N at 10 to 15 KTs. PREV DISCUSSION... /ISSUED 311 AM CDT Wed May 8 2019/ SHORT TERM (Today through Thursday)... The latest surface analysis shows an upper trough across New Mexico with a dry-line extending from the Panhandle down across West Texas. The focus of ongoing convection has been north of our area ahead of the dry-line with only a few showers across the western counties. As the dry-line progresses east, a line of storms along the boundary is expected to move into area later this morning. With high CAPE, from 3500-4000 J/kg, severe storms with large hail and damaging winds are expected. Greatest chances for strongest storms will be in the Hill Country and northeastern counties. The threat for locally heavy rain is also play today with PWATS still elevated, ranging from 1.7 to 1.9. This is particularly important for areas that have already received multiple rounds of downpours over the past couple of days. With already saturated ground, rapid run-off leading to flash flooding will likely occur. A Flash Flood Watch is in effect for vulnerable counties, including Blanco, Burnet, Gillespie, Hays, Llano, Travis, and Williamson counties. It is extremely important to stay weather aware and avoid areas prone to flooding. With the dry-line progressing eastward, clearing skies out west with residual showers in the eastern CWA by tonight. By Thursday, multiple features increase rain chances, yet again. A cold front moves into the area Thursday bringing more rain. Timing and progression of the front will be crucial to rainfall amounts. As of now, highest totals look to be in our southeastern counties. LONG TERM (Thursday Night through Tuesday)... Thursday night into Friday will likely still see widespread showers and storms from the cold front as it slows near our southern border. WPC has a moderate risk for Excessive Rainfall for our far eastern border, with a slight risk covering the I-35 corridor, and a marginal for the remaining area. These risk categories refer to the potential for rainfall amounts to exceed flash flood guidance. Bottom Line: The continuing wet pattern will set the area up for flash flooding as well as potential river flooding. Avoid all areas prone to flash flooding. Do not drive into flooded roadways. Have multiple ways to receive weather alerts. As the frontal boundary slowly dissolves and moves east, Sunday will see low chances for rain, and higher chances for some sun. The relief is short-lived as the next approaching upper low increases rain chances by Tuesday. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 82 69 82 57 69 / 80 40 50 80 70 Austin Bergstrom Intl Airport 82 69 82 57 70 / 70 40 50 80 70 New Braunfels Muni Airport 82 68 81 58 70 / 70 30 60 80 70 Burnet Muni Airport 81 66 79 53 66 / 80 30 30 60 60 Del Rio Intl Airport 90 66 85 60 71 / 10 0 40 70 60 Georgetown Muni Airport 81 68 81 55 69 / 80 30 40 70 60 Hondo Muni Airport 86 67 82 59 72 / 60 10 50 70 50 San Marcos Muni Airport 82 68 82 57 71 / 70 30 60 80 70 La Grange - Fayette Regional 85 71 84 61 74 / 70 50 60 90 70 San Antonio Intl Airport 82 69 81 59 71 / 70 20 50 80 70 Stinson Muni Airport 82 70 81 60 71 / 60 20 60 80 70 && .EWX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 7 PM CDT this evening for Blanco-Burnet- Gillespie-Hays-Llano-Travis-Williamson. && Aviation...Hampshire Short-Term/Long-Term...Treadway
Hazardous weather outlook, May 8, 7:31 AM CDT, 6 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 731 AM CDT Wed May 8 2019 TXZ171>173-183>194-202>209-217>225-228-091245- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 731 AM CDT Wed May 8 2019 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. A severe thunderstorm watch has been issued for most of the Edwards Plateau, Hill Country, and Austin metro area through 1 pm this afternoon. An enhanced to slight risk of severe storms is forecast across much of South Central Texas today into tonight with a potential of very large hail, damaging wind gusts, and even isolated tornadoes. In addition, repeat storms moving over the same areas could lead to heavy rains and flash flooding. A Flash Flood Watch is in effect for the eastern Hill Country into the Austin Metro area from 10 AM through 7 PM today. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Periods of showers and thunderstorms continue Thursday through Tuesday. The threat for heavy rains and flooding is elevated with strong to severe storms also possible. The highest threats are on Thursday through Saturday. .SPOTTER INFORMATION STATEMENT... Please report any severe weather or flooding to the National Weather Service.
In the hours before
Special weather statement, May 8, 4:13 AM CDT, 3 hours 24 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
413 AM CDT Wed May 8 2019
TXZ185-203-080945-
Uvalde TX-Real TX-
413 AM CDT Wed May 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN UVALDE AND
SOUTHEASTERN REAL COUNTIES UNTIL 445 AM CDT...
At 412 AM CDT, Doppler radar was tracking a strong thunderstorm near
Reagan Wells, or 13 miles southwest of Leakey, moving northeast at 35
mph.
Half inch hail will be possible with this storm.
Locations impacted include...
Leakey, Reagan Wells, Concan, Tuff, Garner State Park and Rio Frio.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 2989 9966 2968 9960 2963 9960 2962 9959
2946 9954 2946 9992 2962 10002
TIME...MOT...LOC 0912Z 244DEG 30KT 2958 9990
CPSpecial weather statement, May 8, 4:43 AM CDT, 2 hours 54 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
443 AM CDT Wed May 8 2019
TXZ185>187-203-081030-
Uvalde TX-Kerr TX-Real TX-Bandera TX-
443 AM CDT Wed May 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BANDERA...WEST CENTRAL
KERR...NORTHEASTERN UVALDE AND EASTERN REAL COUNTIES UNTIL 530 AM
CDT...
At 442 AM CDT, Doppler radar was tracking a strong thunderstorm near
Leakey, moving northeast at 20 mph.
Penny size hail will be possible with this storm.
Locations impacted include...
Leakey, Vanderpool, Tuff, Garner State Park, Rio Frio, Reagan Wells,
Utopia, Concan, Lost Maples State Natural Area and Prade Ranch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2949 9982 2972 9995 3007 9970 2982 9945
2944 9941
TIME...MOT...LOC 0942Z 225DEG 17KT 2968 9984
CPSpecial weather statement, May 8, 7:19 AM CDT, 18 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
719 AM CDT Wed May 8 2019
TXZ189-190-205-206-081300-
Comal TX-Bexar TX-Blanco TX-Kendall TX-
719 AM CDT Wed May 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL BLANCO...
SOUTHEASTERN KENDALL...NORTH CENTRAL BEXAR AND CENTRAL COMAL COUNTIES
UNTIL 800 AM CDT...
At 719 AM CDT, Doppler radar was tracking a strong thunderstorm over
Fair Oaks Ranch, or 8 miles east of Boerne, moving northeast at 35
mph.
Penny size hail will be possible with this storm.
Locations impacted include...
Canyon Lake Dam, Canyon Lake, Fair Oaks Ranch, Bulverde, Guadalupe
River State Park, Smithson Valley, Fischer, Spring Branch, Twin
Sisters, Bergheim, Timberwood Park, Anhalt, Startzville, Specht Store
and Honey Creek State Natural Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 100 PM CDT for
south central Texas.
LAT...LON 3006 9829 3004 9830 2993 9816 2986 9817
2965 9860 2976 9869 3008 9836
TIME...MOT...LOC 1219Z 233DEG 32KT 2975 9860
HAMPSHIRELocal storm report, May 8, 7:30 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
730 AM CDT WED MAY 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 AM HAIL 3 ESE KERRVILLE-SCHREIN 29.98N 99.09W
05/08/2019 E2.00 INCH KERR TX PUBLIC
&&Local storm report, May 8, 7:33 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
733 AM CDT WED MAY 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 AM HAIL CENTER POINT 29.94N 99.04W
05/08/2019 E1.25 INCH KERR TX PUBLIC
&&Special weather statement, May 8, 7:37 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
737 AM CDT Wed May 8 2019
TXZ188-081300-
Gillespie TX-
737 AM CDT Wed May 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GILLESPIE COUNTY UNTIL
800 AM CDT...
At 737 AM CDT, Doppler radar was tracking a strong thunderstorm over
Cain City, or near Fredericksburg, moving northeast at 35 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Fredericksburg, Stonewall, Blumenthal, Luckenbach, Eckert, Cain City,
Willow City, Grapetown, Rocky Hill, LBJ State Park and LBJ National
Historical Park.
A Severe Thunderstorm Watch remains in effect until 100 PM CDT for
south central Texas.
LAT...LON 3023 9859 3014 9875 3014 9889 3021 9897
3050 9868 3050 9859
TIME...MOT...LOC 1237Z 227DEG 32KT 3020 9884
HAMPSHIREThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 7:51 PM CDT | Flash Flood Warning | EWX | Travis, Williamson | 3 hr |
| May 7, 7:52 PM CDT | Special Weather Statement | EWX | Travis | 38 min |
| May 7, 8:15 PM CDT | Special Weather Statement | EWX | Burnet | 45 min |
| May 7, 8:16 PM CDT | Special Weather Statement | EWX | Williamson | 44 min |
| May 7, 8:48 PM CDT | Flash Flood Warning | EWX | Hays | 3 hr |
| May 7, 9:32 PM CDT | River Flood Warning | EWX | Travis | 5 hr |
| May 7, 9:54 PM CDT | Flash Flood Watch | EWX | Blanco, Burnet, Gillespie, Hays, Llano, Travis and 1 more | 21 hr |
| May 8, 4:13 AM CDT | Special Weather Statement | EWX | Real | 32 min |
| May 8, 4:43 AM CDT | Special Weather Statement | EWX | Real | 47 min |
| May 8, 5:24 AM CDT | Severe Thunderstorm Warning | EWX | Bandera, Kerr, Real | 66 min |
| May 8, 6:33 AM CDT | Severe Thunderstorm Warning | EWX | Bandera, Gillespie, Kendall, Kerr | 57 min |
| May 8, 7:19 AM CDT | Special Weather Statement | EWX | Comal | 41 min |
| May 8, 7:58 AM CDT | Special Weather Statement | EWX | Val Verde | 47 min |
| May 8, 8:39 AM CDT | Special Weather Statement | EWX | Edwards | 66 min |
| May 8, 9:20 AM CDT | Special Weather Statement | EWX | Kerr | 40 min |
| May 8, 9:24 AM CDT | Special Weather Statement | EWX | Burnet | 51 min |
| May 8, 9:32 AM CDT | Severe Thunderstorm Warning | EWX | Burnet, Llano | 18 min |
| May 8, 9:57 AM CDT | Special Weather Statement | EWX | Gillespie, Kerr, Llano | 48 min |
| May 8, 10:01 AM CDT | Severe Thunderstorm Warning | EWX | Blanco, Gillespie, Kendall, Kerr | 59 min |
| May 8, 10:07 AM CDT | Areal Flood Advisory | EWX | Gillespie, Kendall, Kerr | 3 hr |
| May 8, 10:42 AM CDT | Special Weather Statement | EWX | Burnet | 48 min |
| May 8, 10:59 AM CDT | Severe Thunderstorm Warning | EWX | Blanco, Burnet, Gillespie, Hays, Llano, Travis | 61 min |
| May 8, 11:01 AM CDT | Special Weather Statement | EWX | Blanco, Comal, Kendall | 59 min |
| May 8, 11:40 AM CDT | Areal Flood Advisory | EWX | Blanco, Kendall | 6 hr |
| May 8, 11:58 AM CDT | Severe Thunderstorm Warning | EWX | Travis, Williamson | 32 min |
| May 8, 12:16 PM CDT | Flash Flood Warning | EWX | Comal, Hays | 6 hr |
| May 8, 12:19 PM CDT | Areal Flood Advisory | EWX | Travis, Williamson | 6 hr |
| May 8, 12:21 PM CDT | Severe Thunderstorm Warning | EWX | Travis, Williamson | 2 min |
| May 8, 12:27 PM CDT | Severe Thunderstorm Warning | EWX | Travis, Williamson | 48 min |
| May 8, 12:55 PM CDT | River Flood Warning | EWX | Blanco | 30 hr |
| May 8, 1:32 PM CDT | River Flood Warning | EWX | Travis | 26 hr |
| May 8, 2:43 PM CDT | River Flood Warning | EWX | Blanco | 14 hr |
| May 8, 2:43 PM CDT | River Flood Warning | EWX | Blanco, Hays | 14 hr |
| May 8, 3:06 PM CDT | River Flood Warning | EWX | Hays | 17 hr |
| May 8, 3:06 PM CDT | River Flood Warning | EWX | Hays | 20 hr |
| May 8, 3:06 PM CDT | River Flood Warning | EWX | Caldwell, Hays | 29 hr |
| May 8, 3:09 PM CDT | River Flood Warning | EWX | Caldwell, Gonzales | 37 hr |
| May 8, 3:18 PM CDT | River Flood Warning | EWX | Hays | 13 hr |
| May 8, 3:18 PM CDT | River Flood Warning | EWX | Travis | 17 hr |
| May 8, 6:53 PM CDT | River Flood Warning | EWX | Williamson | 9 hr |
Nearby
Special Weather Statements in Texas, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.